Doctor insights on:
Can You Claritin And Benadryl Be Taken Together
Yes: Most antihistamines are dosed at levels much below the toxic levels. Claritin was initially tested in drug studies at 4 times the current recommended dose. These same studies found that 10 mg yielded nearly equvalent effects as 40 mg. Since there is not a dramatic dose effect, increasing to higher levels rarely improves nasal symptoms. Benadryl (diphenhydramine) may have drying effects but sedation limits the dose.See 1 more doctor answer
Antihistamines: They are both antihistamines, so I wouldn't take them together. They both act similarly, so their effect would be too much together. Wait until one wears off before trying the other, about 24 hours or so.See 1 more doctor answer
Depends: They are both in the same family (antihistamines), but a few people have daytime symptoms so take non-sedating med (like loratadine) and its effect wears off before next day's dose, so take a sedating (/older) antihistamine (like benadryl) at bedtime for continued relief and to aid with sleep. If no heart / urinary / blood pressure issues and no other meds to conflict with, not likely a problem.See 1 more doctor answer
Not recommended: Both Claritin and Benadryl (diphenhydramine) are anti histamines. Claritin is long acting usually used once a day and Benadryl (diphenhydramine) is shorter acting. May be used 3-4 times a day. Since they both have action, recommended not to take it same time.See 1 more doctor answer
Can I take Claritin and Benadryl (diphenhydramine) together and drink it down with an alka-seltzer?
Maybe: Depending on what you are treating, I would space them out, take Claritin in the morning and Benadryl (diphenhydramine) at night. Benadryl (diphenhydramine) is sedating though, so be careful driving or operating machines. Not sure what you are treating though. I can see that with urticaria but for nasal allergies, I would use a nasal spray instead of a second antihistamine. Alka seltzer will only help pain because it has aspirin.
Can I take Zyrtec and Claritin together? Or can I take Zyrtec and Benadryl (diphenhydramine) to boost the Zyrtec? Will taking Mucinex DM along with Zyrtec help?
See your doctor: If your allergies are not controlled with one med alone, stepping up to a different med like flonase, nasonex, etc., will likely help you more than taking two antihistamines. Zyrtec and Claritin will not help much at all if you have a cold and not allergies, though Benadryl (diphenhydramine) can dry up secretions somewhat. You can add Mucinex if you also have a cough. Talk with your doctor about your symptoms.
Zyrtec and Benadryl (diphenhydramine): Hello. These two antihistamines taken together will probably cause sedation. As physicians, we often times double up on antihistamines in challenging cases but I usually use non-sedating antihistamines when I do this. There are other medications that may work better than this combination. Check with your doctor for other options.
Not recommended: Claritin is a slow release, non-sedating antihistamine. Benadryl (diphenhydramine) is a faster onset sedating antihistamine. Taking both will have additive effects and possible adverse effects such as sedation. It is not recommended that you take both of these without the guidance of your doctor. If the Claritin is not adequate for your symptoms, there are many other medications that can be prescribed to help.See 1 more doctor answer
Yes you can: Yes you can occasionally take Benadryl (diphenhydramine) especially at night with Claritin if Claritin alone is not helping your symptoms but I will not recommend taking it for long periods and 3to 4 times a day of benadryl most of the time try to take one or the other if it works for you or consult your doctor or an allergist.
No: Both are allergy medications, but not the same medication.See 1 more doctor answer
Work differently: Claritin in a non-drowsy antihistamine. It doesn't cause sleepiness, but you need to use it every day for it to work really well. It's lousy for severe allergic reactions because it takes days to be fully effective. Benadryl (diphenhydramine) causes drowsiness and only lasts for six hours, but is great for severe allergic reactions and works very quickly. If you're exposed and need help now, Benadryl (diphenhydramine) is better.See 1 more doctor answer
- Talk to a doctor online
- Can claritin and benadryl be taken together?
- Can allegra and claritin be taken together?
- Can sudafed and claritin be taken together?
- Can zyrtec and claritin be taken together?
- Can i take claritin and benadryl together?
- Can i take benadryl and claritin together?
- Can you take claritin and benadryl?
- Can you take benadryl with claritin?
- Can claritin be taken with benadryl?